MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH NO 5. TRIATHLON TS PLUS TIBIAL INSERT X3 POLY 22MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH NO 5. TRIATHLON TS PLUS TIBIAL INSERT X3 POLY 22MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Model Number 5537-G-522-E
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 04/30/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Review of the device history records indicate devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.The following devices were also listed in this report: tri ts femur sz5 left; cat# 5512-f-501; lot# gv94v.Tri ts baseplate size 5; cat# 5521-b-500; lot# guy7ha.Tri post augment sz5 5mm; cat# 5543-a-500; lot# gao7h.Tri post augment sz5 5mm; cat# 5543-a-500; lot# eoz3d.Triathlon symmetric x3 patella; cat# 5550-g-360-e; lot# xjdp.Triathlon cemented stem-15mm x 50mm; cat# 5560-s-115; lot# 0104122j.Triathlon cemented stem-15mm x 50mm; cat# 5560-s-115; lot#.Cemented stem trial 12 x 50mm; cat# 5560-t-112; lot# unknown.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.Not returned.
 
Event or Problem Description
It was reported that a patient had a stage 1 revision competitor devices in their left knee on (b)(6) 2021.The implants used included triathlon stems in the tibia and femur.A stryker rep who is no longer with the company was present for the procedure.The second stage revision took place on (b)(6) 2021.During that revision, it was discovered that a 12x50 stem trial was found in the patient's tibial canal.Update per sales rep: patient had stryker parts implanted on (b)(6) 2021 (after removal of competitor parts).Patient then had a 2 stage revision due to infection, where a spacer was implanted approximately (b)(6) 2021.The 2nd stage occurred on (b)(6) 2021, where the spacer was removed and competitor parts were implanted.
 
Event or Problem Description
It was reported that a patient had a stage 1 revision competitor devices in their left knee on (b)(6) 2021.The implants used included triathlon stems in the tibia and femur.A stryker rep who is no longer with the company was present for the procedure.The second stage revision took place on (b)(6) 2021.During that revision, it was discovered that a 12x50 stem trial was found in the patient's tibial canal.Update per sales rep: patient had stryker parts implanted on (b)(6), 2021 (after removal of competitor parts).Patient then had a 2 stage revision due to infection, where a spacer was implanted approximately (b)(6), 2021.The 2nd stage occurred on (b)(6), 2021, where the spacer was removed and competitor parts were implanted.
 
Additional Manufacturer Narrative
An event regarding infection involving a triathlon insert was reported.The event was not confirmed.Method & results: -device evaluation and results: not performed as product was not returned -medical records received and evaluation: no medical records were received for review with a clinical consultant -device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the reported lot or sterile lot.Conclusion: all stryker products sold as sterile are validated to a minimum sterility assurance level (sal) of 10^-6 in accordance to applicable iso standards.The exact cause of the event could not be determined because insufficient information was provided.  additional information including return of the device are needed to fully investigate the event.If further information becomes available or the product is returned, this investigation will be re-opened.   the following devices were also listed in this report: tri ts femur sz5 left; cat# 5512-f-501; lot# gv94v.Tri ts baseplate size 5; cat# 5521-b-500; lot# guy7ha.Tri post augment sz5 5mm; cat# 5543-a-500; lot# gao7h.Tri post augment sz5 5mm; cat# 5543-a-500; lot# eoz3d.Triathlon symmetric x3 patella; cat# 5550-g-360-e; lot# xjdp.Triathlon cemented stem-15mm x 50mm; cat# 5560-s-115; lot# 0104122j.Triathlon cemented stem-15mm x 50mm; cat# 5560-s-115.Cemented stem trial 12 x 50mm; cat# 5560-t-112; lot# unknown.Sm.Univ.Cement restrictor w/di; cat# b000-1185; lot# 6m9790.Sm.Univ.Cement restrictor w/di; cat# b000-1240; lot# 6m9905.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.

Brand Name
NO 5. TRIATHLON TS PLUS TIBIAL INSERT X3 POLY 22MM
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key12539834
Report Number0002249697-2021-01633
Device Sequence Number3990898
Product Code MBH
UDI-Device Identifier07613327287936
UDI-Public07613327287936
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
K172634
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/11/2024
Device Model Number5537-G-522-E
Device Catalogue Number5537-G-522-E
Device Lot NumberH61HNW
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/30/2021
Supplement Date Received by Manufacturer09/30/2021
Initial Report FDA Received Date09/28/2021
Supplement Report FDA Received Date10/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age76 YR